# SDR IXXA0000023

- Difficulty date: June 23, 2000
- Submitted: June 23, 2000
- Operation: Air carrier
- Aircraft: N784AL
- Make and model: Doug DC-8-63F
- Aircraft serial: 46135
- Aircraft time: 74,414 hours, 23,144 cycles
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Insulation
- Condition: Loose
- Location: Cargo Bay
- Part time: 74,414 hours, 23,144 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM TER TO RMS, THE FLIGHT CREW SENSED A HYDRAULIC LIKE ODOR EMITTING FROM THE MAIN CARGO COMPARTMENT VENTILATION SYSTEM, THEN THE ODOR SUBSIDED.  THE FLIGHT CONTINUED TO RMS FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE AIR CONDITION DISTRIBUTION DUCTING LOCATING A PIECE OF INSULATION LAYING ON A DUCT IN THE LOWER FORWARD CARGO COMPARTMENT.  THE INSULATION WAS REMOVED.  FURTHER INVESTIGATION REVEAL NO ADDITIONAL DISCREPANIES.  THE AIRCRAFT WAS RETURNED TO SERVICE.
